Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 82, NWS Tulsa, OK

April 19, 2011Pittsburg County, Pushmataha County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Apr 19, 2011, 3:46 PM CDT for Pittsburg County, Pushmataha County, Oklahoma. It was in force for 59 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 19, 2011, 3:46 PM CDT (20:46 UTC)
Expired
Apr 19, 2011, 4:45 PM CDT
In force
59 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

Counties Pittsburg County, OK, Pushmataha County, OK

The radar

The Western Arkansas radar (KSRX), 143 km from the middle of the area, began a volume at 20:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 19, 4:20 PM CDTHAIL 1.7510 Wnw Eubanks, OK2 SOUTH OF DAISY
Apr 19, 4:30 PM CDTHAIL 28 W Eubanks, OK

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 34 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 19, 2:16 PM CDTTornado WatchSPC10 hr

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 8.8 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2011-04-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2660 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2011-04-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 558 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2660 J/kg
Mixed-layer CIN
-211 J/kg
Mixed-layer LCL
1094 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
558 m²/s²
0-3 km storm-relative helicity
577 m²/s²
Significant tornado parameter
0.0
Supercell composite
11.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

358 
WUUS54 KTSA 192046
SVRTSA
OKC121-127-192145-
/O.NEW.KTSA.SV.W.0082.110419T2046Z-110419T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
346 PM CDT TUE APR 19 2011

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN PITTSBURG COUNTY IN SOUTHEAST OKLAHOMA
  NORTHWESTERN PUSHMATAHA COUNTY IN SOUTHEAST OKLAHOMA

* UNTIL 445 PM CDT

* AT 345 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 22 MILES WEST OF
  KOSOMA...MOVING EAST AT 30 MPH.

  STORM HAZARDS INCLUDE...
  DAMAGING GOLF BALL SIZE HAIL...
  WIND GUSTS TO 60 MPH...

* SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  KOSOMA...DUNBAR...STANLEY AND SNOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS.
TAKE COVER ON THE LOWEST FLOOR IN AN INTERIOR ROOM AND STAY AWAY FROM
WINDOWS.

&&

LAT...LON 3451 9579 3452 9568 3459 9568 3459 9588
      3467 9589 3467 9588 3483 9556 3473 9551
      3469 9552 3469 9550 3437 9536 3433 9579
TIME...MOT...LOC 2046Z 254DEG 22KT 3442 9599

$$
1 follow-up statement
415 
WWUS54 KTSA 192126
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
426 PM CDT TUE APR 19 2011

OKC121-127-192145-
/O.CON.KTSA.SV.W.0082.000000T0000Z-110419T2145Z/
PITTSBURG OK-PUSHMATAHA OK-
426 PM CDT TUE APR 19 2011

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT FOR
NORTHWESTERN PUSHMATAHA AND SOUTHEASTERN PITTSBURG COUNTIES...

AT 421 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 19 MILES SOUTHWEST
OF STANLEY...MOVING EAST AT 35 MPH.

STORM HAZARDS INCLUDE...
DESTRUCTIVE BASEBALL SIZE HAIL...
WIND GUSTS TO 60 MPH...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...STANLEY.

A TORNADO WARNING REMAINS IN EFFECT FOR PORTIONS OF WEST CENTRAL 
PUSHMATAHA COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...YOU SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER
CONDITIONS AND BE READY TO ACT QUICKLY.

PERSONS NEAR THE PATH OF THIS DANGEROUS STORM SHOULD PREPARE FOR
LARGE DESTRUCTIVE HAIL. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. IF NO UNDERGROUND SHELTER
IS AVAILABLE TAKE COVER ON THE LOWEST FLOOR IN AN INTERIOR ROOM AND
STAY AWAY FROM WINDOWS.

&&

LAT...LON 3449 9542 3441 9578 3451 9579 3452 9568
      3459 9568 3459 9574 3469 9552 3469 9550
TIME...MOT...LOC 2125Z 260DEG 28KT 3439 9571

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 3:08 PM CDT, 38 minutes earlier.

Area forecast discussion, Apr 19, 3:08 PM CDT, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
308 PM CDT TUE APR 19 2011

.DISCUSSION...
THUNDERSTORMS ARE NOW DEVELOPING ALONG THE COLD FRONT WHICH
EXTENDS FROM NEAR A KJLN-KMKO-KDUA LINE. THUNDERSTORMS
ARE EXPECTED TO INTENSIFY IN THE NEXT HOUR OR SO
ALONG THE FRONTAL BOUNDARY AS THE COLD FRONT MOVES INTO
THE UNSTABLE AIRMASS IN PLACE ACROSS EXTREME EASTERN
OKLAHOMA AND NORTHWEST ARKANSAS. THERE IS ENOUGH LOW
LEVEL SHEAR TO SUPPORT TORNADIC SUPERCELLS ESPECIALLY
ACROSS NORTHWEST ARKANSAS. VERY LARGE HAIL AND DAMAGING WINDS
WILL ALSO BE A POSSIBILITY. THE THREAT FOR SEVERE THUNDERSTORMS
WILL END ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS BY
MID-EVENING AS THE FRONT EXITS THE AREA. THERE WILL CONTINUE TO
BE THE POTENTIAL FOR SHOWERS AND AN ELEVATED THUNDERSTORM
OVERNIGHT AS THE FRONT LINGERS ACROSS NORTHEAST TEXAS.

THE CHANCES OF SHOWERS AND THUNDERSTORMS WILL REMAIN IN
THE FORECAST FOR MUCH OF THE PERIOD AS A SERIES OF UPPER
LEVEL DISTURBANCES MOVE ACROSS THE PLAINS. MEANWHILE...
THE COLD FRONT THAT IS CURRENTLY MOVING ACROSS THE REGION
WILL STALL ACROSS CENTRAL TEXAS ON WEDNESDAY BEFORE MOVING
BACK NORTH ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS
ON THURSDAY. ANOTHER COLD FRONT WILL SLOWLY MOVE ACROSS
THE AREA FRIDAY INTO SATURDAY AS A MID-LEVEL SHORTWAVE MOVES
ACROSS THE PLAINS. AS THE WEATHER PATTERN REMAINS ACTIVE...
ANOTHER MID-LEVEL LOW AND ASSOCIATED COLD FRONT WILL MOVE ACROSS
PLAINS ON MONDAY INTO MONDAY NIGHT. CONFIDENCE IN THE TEMPERATURE
FORECAST FOR MUCH OF THE PERIOD IS NOT VERY HIGH DUE TO THE
POSSIBILITY OF THE MANY FRONTAL PASSAGES AND THE DIFFERENT SCENARIOS
PAINTED BY THE VARIOUS MODELS.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   45  67  51  68 /  10  10  50  50
FSM   55  70  54  67 /  80  20  60  50
MLC   54  67  61  76 /  80  10  40  40
BVO   43  65  48  66 /  10  10  40  60
FYV   48  66  51  66 /  80  10  50  50
BYV   45  63  46  64 /  80  10  50  50
MKO   48  68  52  68 /  40  10  50  50
MIO   42  62  47  66 /  10  10  40  60
F10   49  68  55  73 /  10  10  50  50
HHW   59  67  61  77 /  80  20  40  40

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...05
LONG TERM....10
Hazardous weather outlook, Apr 19, 1:17 PM CDT, 2 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
117 PM CDT TUE APR 19 2011

ARZ001-002-010-011-019-020-029-OKZ049-053>076-201000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
105 PM CDT TUE APR 19 2011

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.
TORNADO.
	RISK...LIMITED.
	AREA...SOUTHEAST OF BENTONVILLE MUSKOGEE MCALESTER LINE.
	ONSET...MID AFTERNOON.

SEVERE THUNDERSTORM.
	RISK...CRITICAL.
	AREA...SOUTHEAST OF GROVE TO MCALESTER LINE.
	ONSET...MID AFTERNOON.

	AREA AT GREATEST RISK...SOUTHEAST ARKANSAS AND NORTHWEST ARKANSAS.

FLASH FLOOD.
	RISK...LIMITED.
	AREA...SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...LATE AFTERNOON.

HEAVY RAIN.
	RISK...LIMITED.
	AREA...SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...LATE AFTERNOON.

SIGNIFICANT WINDS.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

FIRE WEATHER DANGER.
	RISK...LIMITED.
	AREA...PRIMARILY NORTHWEST OF INTERSTATE 44.
	ONSET...ONGOING.

DISCUSSION...
AT 1 PM A FRONTAL BOUNDARY WAS FROM NEAR GROVE...SOUTHWEST TO
NEAR HENRYETTA. THIS POSITION IS FASTER THAN EARLIER FORECAST.

AREAS BEHIND THE FRONT WILL SEE LITTLE IF ANY THUNDERSTORM DEVELOPMENT.

AREAS IN ADVANCE OF THE FRONT CAN EXPECT RAPIDLY DEVELOPING
THUNDERSTORMS...SOME SEVERE...THIS AFTERNOON.

CELLULAR CONVECTION WILL BECOME LINEAR FAIRLY QUICKLY ALONG THE FRONT
AS IT SWEEPS SOUTHEAST. THE BULK OF THE ACTIVITY WILL BE OUT OF THE
FORECAST AREA BY MID EVENING.

HAIL LARGER THAN TWO INCHES WILL BE A PERSISTENT THREAT THIS AFTERNOON
INTO EARLY EVENING. AN ISOLATED TORNADO THREAT IS POSSIBLE WITH INITIAL
CELLS. DAMAGING WIND...PARTICULARLY NEAR BOWED LINE SEGMENTS...WILL BECOME
A THREAT AS CONVECTION BECOMES LINEAR IN NATURE.

STRONG SOUTH WINDS AHEAD OF THE FRONT AND NORTHWEST WINDS
BEHIND THE FRONT WILL OCCASIONALLY GUST TO 40 MILES AN HOUR.
DRY AIR NORTHWEST OF INTERSTATE 44 IN COMBINATION WITH THE
STRONG WINDS WILL YIELD A LIMITED FIRE DANGER.

RAINFALL RATES IN EXCESS OF ONE INCH PER HOUR MAY CAUSE
SOME LOCAL PROBLEMS IN POOR DRAINAGE AREAS. IT WILL TAKE
REPEAT THUNDERSTORMS TO CAUSE A MORE WIDESPREAD PROBLEM.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY...SEVERE THUNDERSTORM POTENTIAL.
THURSDAY...SEVERE THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.
FRIDAY...SEVERE THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
AN ACTIVE SPRING PATTERN IS IN PLACE. TODAY'S FRONT WILL
RETURN NORTH BY THURSDAY. SHOWERS AND STORMS...SOME POTENTIALLY
SEVERE...WILL BE MOST LIKELY ALONG AND NORTH OF WHERE THE FRONT
LIES...ESPECIALLY DURING THE NIGHT TIME HOURS. AN UPPER WAVE
PASSING BY TO THE NORTH ON FRIDAY WILL BRING AN ENHANCED CHANCE
FOR STORMS FRIDAY AFTERNOON. FINALLY...TOWARD THE BEGINNING
OF NEXT WEEK...A DEEP UPPER TROUGH IS EXPECTED TO MOVE INTO THE
PLAINS...AND HAS THE POTENTIAL TO BRING A WIDESPREAD ORGANIZED
SEVERE WEATHER EVENT TO THE REGION BY MONDAY. STAY TUNED.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Local storm report, Apr 19, 1:45 PM CDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
145 PM CDT TUE APR 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0714 PM     TORNADO          6 S BACHE               34.81N 95.65W
04/14/2011                   PITTSBURG          OK   NWS STORM SURVEY

            A TORNADO DAMAGED BARNS AND SNAPPED OR UPROOTED A NUMBER
            OF TREES. RATING WILL BE EF-1 WITH ESTIMATED MAXIMUM WIND
            SPEED ABOUT 105 MPH. THE TORNADO LIFTED ABOUT 2 MILES
            SOUTHEAST OF BACHE AT 725 PM.

0908 PM     TORNADO          4 W YANUSH              34.71N 95.38W
04/14/2011                   LATIMER            OK   NWS STORM SURVEY

            A TORNADO UPROOTED SMALL TREES AND SNAPPED LARGE
            BRANCHES. THE TORNADO WAS RATED EF-0 WITH MAXIMUM WINDS
            ABOUT 85 MPH. THE TORNADO LIFTED ABOUT 2.5 MILES
            NORTH-NORTHEAST OF YANUSH AT 922 PM.

0923 PM     TORNADO          3 SSE WISTER            34.93N 94.70W
04/14/2011                   LE FLORE           OK   NWS STORM SURVEY

            *** 3 INJ *** A TORNADO ROLLED AND DESTROYED A MOBILE
            HOME...DAMAGED SEVERAL PERMANENT HOMES...AND SNAPPED OR
            UPROOTED A NUMBER OF TREES. THE RATING WILL BE EF-1 WITH
            MAXIMUM WIND SPEEDS OF ABOUT 105 MPH. THE TORNADO LIFTED
            ABOUT 3 MILES SOUTH OF POTEAU.

0935 PM     TORNADO          2 WSW HOWE              34.94N 94.67W
04/14/2011                   LE FLORE           OK   NWS STORM SURVEY

            AN APPARENT ANTICYCLONIC TORNADO DAMAGED A BARN AND
            SNAPPED OR UPROOTED A NUMBER OF TREES. THE RATING WILL BE
            EF-1 WITH ESTIMATED MAXIMUM WINDS OF ABOUT 100 MPH. THE

            TORNADO LIFTED ABOUT 2 MILES NORTHWEST OF HOWE AT 937 PM.

1035 PM     TORNADO          2 W DYER                35.49N 94.17W
04/14/2011                   CRAWFORD           AR   NWS STORM SURVEY

            A TORNADO SNAPPED OR UPROOTED A NUMBER OF TREES AND
            DAMAGED THE ROOFS OF TWO HOMES. THE RATING WILL BE EF-1
            WITH MAXIMUM WINDS OF 100 MPH. THE TORNADO LIFTED ABOUT
            1.5 MILES NORTH OF DYER AT 1044 PM.

1108 PM     TORNADO          2 SSE CHARLESTON        35.27N 94.02W
04/14/2011                   FRANKLIN           AR   NWS STORM SURVEY

            *** 2 INJ *** A TORNADO ROLLED A TRAILER...SNAPPED OR
            UPROOTED A NUMBER OF TREES...AND DAMAGED THE ROOFS OF
            SEVERAL PERMANENT HOMES. THE RATING WILL BE EF-1 WITH
            MAXIMUM WINDS OF 105 MPH. THE TORNADO LIFTED 1 MILE
            SOUTHEAST OF BRANCH AT 1116 PM. ORIGINALLY LISTED AS TSTM
            WIND DMG.

&&

EJC

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 19, 3:58 PM CDTTornado WarningTSAPushmataha62 min
Apr 19, 4:12 PM CDTSpecial Weather StatementTSASequoyah33 min
Apr 19, 4:55 PM CDTTornado WarningTSAPushmataha65 min
Apr 19, 5:01 PM CDTSpecial Weather StatementTSAChoctaw59 min
Apr 19, 5:40 PM CDTSevere Thunderstorm WarningTSALatimer, Pushmataha35 min
Apr 19, 5:51 PM CDTTornado WarningTSALeFlore, Pushmataha54 min
Apr 19, 6:07 PM CDTSevere Thunderstorm WarningTSALatimer, LeFlore, Pushmataha53 min
Apr 19, 6:44 PM CDTTornado WarningTSALeFlore31 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.